Facebook Pixel


By October 4, 2010 - 11:45pm
Rate This

I have been taking birth control pills for over a year now and I'm pretty good at not missing any pills. For six or seven months I have skipped my period and about two days ago, I got this brown/pink discharge that would come and go for really short periods of times. My boyfriend and I had sex without a condom, but the birth control pills have never failed me before. I was planning (my brown pills or placebos are next week) to have my period for the first time in six months next week. I'm not quite sure if it could mean pregnancy or anything else. And if it means I'm getting my period, doesn't that mean I'm still at risk?

Add a Comment1 Comments

Hi Nicole

It is very common to have spotting while on the pill, particularly if you go the way of not having a period each month, so that does not necessarily mean you are pregnant.

If you have a period, you are not pregnant. So if you go on as planned and have a period next week, it would be high unlikely that you are pregnant. If you miss your period, you can take a home pregnancy test.

If I'm understanding correctly, you haven't missed pills and you are just having some spotting or breakthrough bleeding, and that is normally nothing to be concerned about.

Thanks for writing and if you need more clarification, please let us know.

October 6, 2010 - 5:57am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.